Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jul 28, 2009, 7:34 PM CDT for 4 counties in Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2009, 7:34 PM CDT (00:34 UTC)
- Expired
- Jul 28, 2009, 11:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Armstrong County, TX, Carson County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 13 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 10:23 PM CDT | FLASH FLOOD | Palo Duro Canyon, TX | PALO DURO CANYON STATE PARK REPORTED 5 FEET OF FAST FLOWING WATER IN WATER CROSSING NUMBER 1. |
| Jul 28, 11:18 PM CDT | FLASH FLOOD | Palo Duro Canyon, TX | LOW WATER CROSSING NUMBER 1 STILL FLOODED AND IMPASSIBLE DUE TO 5 FEET OF FAST FLOWING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 169 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2404 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 290034 FFWAMA TXC011-065-375-381-290430- /O.NEW.KAMA.FF.W.0005.090729T0034Z-090729T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 734 PM CDT TUE JUL 28 2009 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS... SOUTHWESTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS... SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF AMARILLO... EASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 1130 PM CDT * AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMARILLO...PANTEX...PALO DURO CANYON STATE PARK...AND LAKE TANGLEWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL RESULT IN FLOODING OF MANY STREETS ACROSS THE EASTERN HALF OF THE CITY OF AMARILLO...ESPECIALLY IN POOR DRAINAGE AREAS. MOTORISTS ARE URGED TO AVOID FLOODED ROADWAYS AS THE HIGH WATER LEVELS...UP TO SEVERAL FEET DEEP IN SOME INSTANCES...MAY CAUSE CARS TO STALL AND POSE A HAZARD TO PUBLIC SAFETY. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS STILL IN EFFECT FOR THE WESTERN HALF OF THE CITY OF AMARILLO AND THE CITY OF CANYON. FLASH FLOODING IS NOT YET ANTICIPATED FOR THESE AREAS. && LAT...LON 3536 10183 3536 10139 3476 10140 3476 10184 $$ JJB
4 follow-up statements
000 WGUS74 KAMA 290100 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 800 PM CDT TUE JUL 28 2009 TXC011-065-375-381-290430- /O.CON.KAMA.FF.W.0005.000000T0000Z-090729T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POTTER TX-CARSON TX-RANDALL TX-ARMSTRONG TX- 800 PM CDT TUE JUL 28 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR WESTERN ARMSTRONG...EASTERN RANDALL...SOUTHWESTERN CARSON AND SOUTHEASTERN POTTER COUNTIES... SLOW MOVING THUNDERSTORMS CONTINUE TO MOVE SLOWLY SOUTH ACROSS THE SOUTH CENTRAL TEXAS PANHANDLE. RAINFALL RATES FROM THESE STORMS ARE FROM 1 TO 2 INCHES AN HOUR. A FOOT OF WATER HAS BEEN REPORTED UNDER THE INTERSTATE 40 BRIDGE AT FARM TO MARKET ROAD 1912. PEOPLE IN PALO DURO CANYON STATE PARK WILL WANT TO MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASHBURN...THE EASTERN SIDE AMARILLO...PALO DURO CANYON...CETA CANYON AND WAYSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN AMARILLO. && LAT...LON 3536 10183 3536 10139 3476 10140 3476 10184 $$ LG
000 WGUS74 KAMA 290140 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 840 PM CDT TUE JUL 28 2009 TXC011-065-375-381-290430- /O.CON.KAMA.FF.W.0005.000000T0000Z-090729T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POTTER TX-CARSON TX-RANDALL TX-ARMSTRONG TX- 840 PM CDT TUE JUL 28 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR WESTERN ARMSTRONG...EASTERN RANDALL...SOUTHWESTERN CARSON AND SOUTHEASTERN POTTER COUNTIES... THE HEAVIEST RAIN HAS MOVED OUT OF THE WARNED AREA. HOWEVER...MORE LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS THE SOUTH CENTRAL TEXAS PANHANDLE. RUNOFF FROM THE PREVIOUS HEAVY RAIN WILL LIKELY CAUSE FLOODED ROADWAYS AND FLOODING OF THE LOW WATER CROSSINGS IN PALO DURO CANYON STATE PARK. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASHBURN...THE EASTERN SIDE OF AMARILLO...PALO DURO CANYON AND CETA CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3536 10183 3536 10139 3476 10140 3476 10184 $$ LG
000
WGUS74 KAMA 290228
FFSAMA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
928 PM CDT TUE JUL 28 2009
TXC011-065-375-290236-
/O.CAN.KAMA.FF.W.0005.000000T0000Z-090729T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-CARSON TX-ARMSTRONG TX-
928 PM CDT TUE JUL 28 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN
ARMSTRONG...SOUTHWESTERN CARSON AND SOUTHEASTERN POTTER COUNTIES...
THE FLASH FLOODING THREAT HAS DIMINISHED ACROSS MOST OF
POTTER...CARSON AND ARMSTRONG COUNTIES. HOWEVER...THE FLASH FLOOD
THREAT CONTINUES FOR SOUTHWEST RANDALL COUNTY INCLUDING PALO DURO
CANYON STATE PARK.
&&
LAT...LON 3477 10184 3499 10180 3501 10163 3476 10163
3476 10177 3476 10184
$$
TXC381-290430-
/O.CON.KAMA.FF.W.0005.000000T0000Z-090729T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDALL TX-
928 PM CDT TUE JUL 28 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHEASTERN RANDALL COUNTY...
AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. THIS INCLUDES AREAS NEAR PALO DURO CANYON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3477 10184 3499 10180 3501 10163 3476 10163
3476 10177 3476 10184
$$
JJB000
WGUS74 KAMA 290410
FFSAMA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1110 PM CDT TUE JUL 28 2009
TXC381-290430-
/O.CON.KAMA.FF.W.0005.000000T0000Z-090729T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDALL TX-
1110 PM CDT TUE JUL 28 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHEASTERN RANDALL COUNTY...
AT 1030 PM CDT...PALO DURO CANYON STATE PARK REPORTED FLOODING
ONGOING WITHIN THE CANYON. SPECIFICALLY...THERE WAS FIVE FEET OF
WATER FLOWING THROUGH WATER CROSSING NUMBER ONE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALO DURO
CANYON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3477 10184 3499 10180 3501 10163 3476 10163
3476 10177 3476 10184
$$
JJBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 6:22 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 28, 6:22 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT TUE JUL 28 2009
.AVIATION...
NORTHWESTERLY FLOW ALOFT ALONG WITH A FRONTAL BOUNDARY IN THE
PANHANDLES WILL KEEP SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY
MORNING. ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP BY LATE
WEDNESDAY. VFR CONDITIONS WILL PREVAIL EXCEPT IN AND NEAR THE SHOWERS
AND THUNDERSTORMS WHERE MVFR CONDITIONS... AND STRONG ERRATIC WINDS
WILL OCCUR.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 259 PM CDT TUE JUL 28 2009/
DISCUSSION...
COLD FRONT IN THE AREA...INCREASING SHEAR AND DIFFLUENCE ALOFT IN
ASSOCIATION WITH A SHORT WAVE TROUGH AND ABUNDANT MOISTURE WILL BRING
A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE PANHANDLES
OVERNIGHT. THE BEST CHANCE OF STORMS WILL BE ACROSS THE WESTERN HALF
OF THE PANHANDLES. AN MCS IS EXPECTED TO GET ORGANIZED OVER THE RATON
MESA AND MOVE SOUTHEAST ACROSS THE WESTERN PANHANDLES OVERNIGHT.
THESE SHOWERS AND STORMS WILL BE MOVING OVER AREAS THAT HAVE
RECEIVED HEAVY RAIN IN THE LAST FEW DAYS. THEREFORE...WE HAVE ISSUED
A FLASH FLOOD WATCH ACROSS THE WESTERN PANHANDLES GENERALLY WEST OF A
EVA OKLAHOMA TO WAYSIDE TEXAS LINE. SHOWERS AND STORMS MAY STILL BE
ONGOING ACROSS THE SOUTHWEST TEXAS PANHANDLE AFTER 12Z ON
WEDNESDAY...THEREFORE HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 18Z
ON WEDNESDAY.
ON WEDNESDAY...AN UPPER LEVEL SHORT WAVE TROUGH MOVES ACROSS THE CWA
DURING THE DAY WHICH COULD KEEP CONVECTION GOING THROUGH THE DAY...
ESPECIALLY IN THE EAST. ANOTHER STRONGER COLD FRONT MOVES THROUGH
THE PANHANDLES ON WEDNESDAY NIGHT IN ASSOCIATION WITH ANOTHER UPPER
LEVEL DISTURBANCE MOVING THROUGH THE NORTHWEST FLOW ALOFT. SO...
SHOWERS AND THUNDERSTORMS LOOK LIKE ANOTHER GOOD BET.
HIGH TEMPERATURES WILL BE MUCH COOLER ON THURSDAY BEHIND THE FRONT
UNDER A MAINLY CLOUDY SKY.
A NORTHWEST FLOW ALOFT IS EXPECTED TO CONTINUE THROUGH THE END OF THE
WEEKEND. THIS FLOW WILL CONTINUE TO OPEN THE DOOR FOR SHORT WAVE
TROUGHS TO MOVE THROUGH THE PANHANDLES AND FOR MOUNTAIN CONVECTION
TO HEAD THIS WAY...SO WILL KEEP POPS GOING.
FIRE WEATHER...
FIRE WEATHER CONCERNS WILL REMAIN AT A MINIMUM THROUGH THIS FORECAST
AS DEW POINTS REMAIN FAIRLY HIGH AND DRYING POTENTIAL WILL BE LOW
GIVEN THE CHANCES OF RAIN.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES: CIMARRON.
&&
11/14Hazardous weather outlook, Jul 28, 6:16 PM CDT, 1 hour 18 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 616 PM CDT TUE JUL 28 2009 OKZ001>003-TXZ001>020-291100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 616 PM CDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT OVER THE WESTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH WEDNESDAY AFTERNOON. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH 10 PM CDT...AND CENTRAL TO EASTERN PANHANDLES THROUGH 1 AM CDT. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. HEAVY RAIN WILL BE THE PRIMARY CONCERN...WHICH MAY RESULT IN LOCALIZED FLOODING. A FEW SEVERE STORMS ARE ALSO EXPECTED WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION WEDNESDAY THROUGH SUNDAY NIGHT. A FLASH FLOOD WATCH IS IN EFFECT OVER THE WESTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH WEDNESDAY AFTERNOON. HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL REMAIN THE PRIMARY CONCERN. HOWEVER...A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. BROST
In the hours before
Local storm report, Jul 28, 6:59 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
659 PM CDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND GST 6 N AMARILLO 35.29N 101.82W
07/28/2009 E60 MPH POTTER TX PUBLIC
&&
EVENT NUMBER AMA0900097
SMBLocal storm report, Jul 28, 7:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
703 PM CDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND GST 2 W GUYMON 36.69N 101.51W
07/28/2009 E68 MPH TEXAS OK ASOS
&&
EVENT NUMBER AMA0900098
SMBLocal storm report, Jul 28, 7:04 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND GST GUYMON 36.69N 101.48W
07/28/2009 E65 MPH TEXAS OK TRAINED SPOTTER
&&
EVENT NUMBER AMA0900099
KJSLocal storm report, Jul 28, 7:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 8 E AMARILLO 35.20N 101.68W
07/28/2009 E0.75 INCH POTTER TX NWS OFFICE
&&
EVENT NUMBER AMA0900100
LGLocal storm report, Jul 28, 7:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
717 PM CDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND GST GUYMON 36.69N 101.48W
07/28/2009 E65 MPH TEXAS OK TRAINED SPOTTER
&&
EVENT NUMBER AMA0900101
SMBLocal storm report, Jul 28, 7:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
726 PM CDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG AMARILLO 35.20N 101.82W
07/28/2009 POTTER TX EMERGENCY MNGR
BELL HELICOPTER GUARD SHACK DAMAGED
&&
EVENT NUMBER AMA0900102
SMBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:03 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Jul 28, 7:22 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 53 min |
| Jul 28, 7:47 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Potter | 58 min |
| Jul 28, 8:09 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Randall | 42 min |
| Jul 28, 8:45 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 60 min |
| Jul 28, 10:37 PM CDT | Areal Flood Advisory | AMA | Lipscomb | 3 hr |
| Jul 28, 11:34 PM CDT | Areal Flood Warning | AMA | Randall | 12 hr |
| Jul 29, 4:38 AM CDT | Flash Flood Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 24 hr |
| Jul 29, 5:19 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 56 min |
| Jul 29, 6:02 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 47 min |
| Jul 29, 6:32 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Hartley, Oldham | 58 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.